MAUDE Adverse Event Report: COLOPLAST A/S SUPRIS RETROPUBIC KIT; FEMALE STRESS URINARY INCONTINENCE SURGICAL MESH-SLING, SYNTHETIC POLYMER

COLOPLAST A/S SUPRIS RETROPUBIC KIT; FEMALE STRESS URINARY INCONTINENCE SURGICAL MESH-SLING, SYNTHETIC POLYMER
Catalog Number 51956 / 93-4450
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Fistula (1862); Foreign Body Reaction (1868); Micturition Urgency (1871); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Inflammation (1932); Neuropathy (1983); Pain (1994); Scar Tissue (2060); Urinary Retention (2119); Urinary Tract Infection (2120); Abnormal Vaginal Discharge (2123); Urinary Frequency / Polyuria (2275); Deformity/ Disfigurement (2360); Abdominal Cramps (2543); Neuralgia (4413); Dyspareunia (4505); Urinary Incontinence (4572); Pelvic Pain (4865)
Date of Event 01/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was reviewed for complaint trend, nonconforming report and capa.Devices met specification prior to release.No trends were noted for complaints and there were no nonconforming reports or capas that were confirmed in veeva to be associated.
 
Event or Problem Description
As reported to coloplast, though not verified: following a supris being implanted in the patient, the patient had recurrent stress urinary incontinence, mesh erosion requiring trimming under local anesthesia and a history or urethral fistula repair.
 
Event or Problem Description
As additionally reported to coloplast, though not verified, the patient with this device also experienced urinary tract infection, bulkamid periurethral injections, excision of urethrovaginal fistula, urethroplasty, bilateral ureteral catheterization and cystoscopy under laryngeal mask anesthesia.Findings included residual mid urethral sling mesh found deeper in the sulcus which was noted to have no relation to the urethrovaginal fistula tract.Pathology report noted squamous mucosa with chronic inflammation and foreign body giant cells surrounding polarizable material.The patient was scheduled for revision surgery.
 
Additional Manufacturer Narrative
This complaint was investigated to the extent information was provided to coloplast.Due to the legal nature of this complaint and the device not being returned for evaluation a thorough investigation could not be executed.Complaints of this nature are monitored and captured within the product risk documentation.No further action or corrective action is required at this time.Correction: h6 health effect clinical code e2314 fistula was removed.
 
Event or Problem Description
As additionally reported to coloplast, though not verified: following implant of the supris, the patient subsequently suffered complications associated with the pelvic mesh product, including, exposure of the mesh, protrusion of the mesh, mesh contraction, scarring, bleeding, extreme pelvic and abdominal pain and cramping, irregular discharge, vaginal pain, dyspareunia, urinary urgency problems, permanent disfigurement, infection, trouble voiding, nerve damage and pain and difficulty with daily activities, which required surgical revision and/or removal procedures.The patient has reportedly also had to use pain control and other medications and operations to remove portions of the female genitalia.
 
Event or Problem Description
As additionally reported to coloplast, though not verified: the patient underwent further urethrolysis in 2024.Cystourethroscopy intraoperative findings included significant peri-urethral scar formation.No vaginal mesh found and no urethrovaginal fistula noted.Patient continued to have some air passage per urethra, urge incontinence, frequency and overactive bladder.

Brand Name
SUPRIS RETROPUBIC KIT
Common Device Name
FEMALE STRESS URINARY INCONTINENCE SURGICAL MESH-SLING, SYNTHETIC POLYMER
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer (Section G)
MINNEAPOLIS
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key20128480
Report Number2125050-2024-01356
Device Sequence Number17996436
Product Code OTN
UDI-Device Identifier05708932490016
UDI-Public05708932490016
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K053296
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number51956 / 93-4450
Device Lot Number8021738_5195622400
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date11/05/2024
01/07/2025
05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age65 YR
Patient SexFemale